Alert archive / Ohio / Small Craft Advisories in 2014

Small Craft Advisory 26, NWS Cleveland, OH

August 9, 2014

NWS Cleveland, OH issued this small craft advisory at Aug 9, 2014, 5:36 PM EDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Aug 9, 2014, 5:36 PM EDT (21:36 UTC)
Expired
Aug 9, 2014, 10:00 PM EDT
In force
4 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

795 
WHUS71 KCLE 092136
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
536 PM EDT SAT AUG 9 2014

LEZ144>149-100200-
/O.NEW.KCLE.SC.Y.0026.140809T2136Z-140810T0200Z/
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
536 PM EDT SAT AUG 9 2014

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING.

* WINDS AND WAVES: NORTHEAST WINDS WILL BE 15 TO 25 KNOTS THROUGH
  THE EVENING...THEN DECREASE TO 10 TO 15 KNOTS. WAVES WILL BE 3
  TO 5 FEET. 

* THERE WILL BE A MODERATE RISK OF RIP CURRENTS THROUGH SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
1 follow-up statement
313 
WHUS71 KCLE 100204
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1004 PM EDT SAT AUG 9 2014

LEZ144>149-100315-
/O.EXP.KCLE.SC.Y.0026.000000T0000Z-140810T0200Z/
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1004 PM EDT SAT AUG 9 2014

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS AND WAVE WILL DECREASE OVERNIGHT. THE SMALL CRAFT ADVISORY
IS NO LONGER IN EFFECT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Aug 9, 3:31 PM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Aug 9, 3:31 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
331 PM EDT SAT AUG 9 2014

.SYNOPSIS...
HIGH PRESSURE CENTERED OVER THE CENTRAL GREAT LAKES WILL MOVE OFF
THE EAST COAST ON SUNDAY. THIS WILL ALLOW AN AREA OF LOW PRESSURE
TO MOVE UP THE OHIO VALLEY SUNDAY AND MONDAY. A WARM FRONT FROM
THE LOW WILL MOVE NORTH ACROSS THE LOCAL AREA ON MONDAY. THE LOW
IS EXPECTED TO EVENTUALLY PASS TO THE NORTH OF LAKE ERIE ON
TUESDAY AND DRAG A COLD FRONT ACROSS THE REGION. HIGH PRESSURE WILL
BEGIN TO BUILD BACK OVER THE REGION ON WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
QUIET WEATHER WILL LAST A WHILE LONGER AS HIGH PRESSURE CENTERED
TO THE NORTH REMAINS IN CONTROL. SKIES WILL REMAIN PARTLY CLOUDY
TO MOSTLY CLEAR OVERNIGHT. SURFACE DEWPOINTS HAVE COME UP A FEW
DEGREES SO LOWS TONIGHT SHOULD BE A LITTLE WARMER THAN THEY HAVE
BEEN THE PAST FEW MORNINGS. SOME SHALLOW FOG OR GROUND FOG IS
LIKELY LATER TONIGHT.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
THE MODELS HAVE SLOWED DOWN THE PROGRESSION OF THE MAIN FEATURES A
LITTLE DURING THE PERIOD. ALTHOUGH A STRAY SHOWER CANNOT BE RULED
OUT IN THE FAR SW BY LATE SUNDAY...HAVE REMOVED THE MENTION OF THE
PRECIP FROM THE FORECAST AS THE WARM FRONT WILL BE SLOW TO ARRIVE.
REALISTICALLY...PRECIP CHANCES WILL BEGIN TO INCREASE IN THE S AND
SW TOWARD DAYBREAK MONDAY. THERE WILL BE A GOOD PUSH OF LOW LEVEL
MOISTURE INTO THE AREA ON MONDAY AS THE SURFACE FRONT LIFTS NORTH
ACROSS THE AREA. PRECIPITABLE WATER VALUES WILL EVENTUALLY EXCEED
1.75 INCHES BY EARLY TUESDAY. NOT MUCH SHEAR AND LITTLE
INSTABILITY SO NO SEVERE WEATHER EXPECTED. HOWEVER...WITH VERY
LIGHT STEERING FLOW ALOFT SOME LOCALLY HEAVY RAINFALL COULD
OCCUR. HAVE GONE WITH LIKELY POPS MOST OF THE AREA BY LATE MONDAY
AFTERNOON. WILL CONTINUE WITH THESE HIGH POPS TILL A COLD FRONT
CROSSES THE REGION ON TUESDAY. DRY AIR WILL SPREAD ACROSS THE
FORECAST AREA TUESDAY NIGHT AND WILL DRY THINGS OUT AT THAT TIME.
THERE SHOULD BE MORE CLOUDS ON SUNDAY THAN TODAY WHICH WILL KEEP
TEMPS FROM GETTING MUCH WARMER THAN TODAY. MONDAY AND TUESDAY WILL
BE A TAD COOLER BUT MUGGY BECAUSE OF THE PRECIP. HAVE USED A BLEND
OF GUIDANCE TEMPS DURING THE PERIOD.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AN UPPER LEVEL TROUGH OVER THE EASTERN THIRD OF THE CONUS PERSISTS.
THE TROUGH WILL EJECT ENERGY ACROSS WESTERN NY AND PA WEDNESDAY.
THIS VORTICITY WILL BRIEFLY CUT OFF FROM THE MAIN BELT OF WESTERLIES
AND PINCH OFF AS A CLOSED LOW BY WEDNESDAY NIGHT. THE LOW WILL
GRADUALLY TRACK TOWARDS NORTHERN NEW ENGLAND THROUGH THURSDAY NIGHT.
AT THE SURFACE...HIGH PRESSURE WILL BEGIN TO NUDGE IN FROM THE
UPPER MIDWEST THROUGH SATURDAY...DRYING OUT THE MID AND UPPER LEVELS
OF THE ATMOSPHERE. THE BEST CHANCE FOR PRECIP/THUNDER WILL BE
WEDNESDAY AFTERNOON AND EVENING IN THE EASTERN HALF OF THE FORECAST
AREA AS THIS INITIAL SHOT OF ENERGY WORKS WITH RESIDUAL MOISTURE
LEFT BEHIND BY AN ATLANTIC BOUND LOW PRESSURE SYSTEM. IN GENERAL
TEMPERATURES WILL MODERATE THROUGH THE EXTENDED FORECAST. WITH H850
TEMPS OF -12C...AND MODERATE CAA IN THE WAKE A FRONTAL SYSTEM...WE
WILL START OFF CHILLY...WITH LOWS DROPPING INTO THE 50'S IN MOST
SPOTS WEDNESDAY NIGHT. MOISTURE BEGINS TO RETURN FROM THE WEST LATE
SATURDAY...BUT WITH A SHORT RIDGE ALOFT...RAIN SEEMS UNLIKELY.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
DEEP LAYER HIGH PRESSURE CENTERED OVER NORTHERN MICHIGAN
CONTINUES TO PREVENT DEEP MOISTURE ASSOCIATED WITH A STALLED
FRONTAL BOUNDARY ACROSS NORTHERN KENTUCKY FROM OVERSPREADING THE
FORECAST AREA. THE FORECAST CONTINUES TO CALL FOR VFR CONDITIONS
FOR ALL SITES THROUGH 10/18Z-11/00Z...WITH THE EXCEPTION OF
MFD...CAK...AND YNG...THAT ARE MOST LIKELY TO SEE MVFR BR DEVELOP
TONIGHT AS SKIES CLEAR...WINDS BECOME LIGHT...AND DEW POINT
DEPRESSIONS DROP TO ABOUT 3 DEG OR LESS.

OUTLOOK...NON VFR POSSIBLE IN SHOWERS AND THUNDERSTORMS SUNDAY
NIGHT/MONDAY THRU TUE AND IN THE EAST ON WED.

&&

.MARINE...
WINDS HAVE BEEN BLOWING ACROSS THE LONG FETCH OF THE LAKE THIS
AFTERNOON AT AROUND 10 TO 15 KNOTS FROM THE ENE. MARINE OBSERVATION
SITES IN THE WESTERN BASIN...WHERE A SMALL CRAFT WOULD BE MOST
LIKELY IN THIS REGIME...INDICATE THE WAVE ACTION HAS GENERALLY BEEN
IN THE 2 TO 4 RANGE AND BELOW CRITERIA. THE WINDS ARE FORECAST TO
INCREASE A FEW KNOTS THROUGH SUNSET. THIS MAY KICK UP THE WAVES TO
NEAR SMALL CRAFT ADVISORY...BUT BY LATE TONIGHT THE WINDS SHOULD
ALREADY BE BEGINNING TO DIMINISH. A MODERATE RIP CURRENT RISK WILL
CONTINUE THROUGH 8 PM ALONG THE WESTERN HALF OF THE LAKE.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KUBINA
NEAR TERM...KUBINA
SHORT TERM...KUBINA
LONG TERM...MAYERS
AVIATION...MAYERS
MARINE...MAYERS
Hazardous weather outlook, Aug 9, 4:04 AM EDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
404 AM EDT SAT AUG 9 2014

LEZ061-147>149-162>169-OHZ006-012>014-017>023-027>033-036>038-047-
089-PAZ001>003-100815-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-WILLOWICK TO GENEVA-
ON-THE LAKE OH-GENEVA-ON-THE-LAKE TO CONNEAUT OH-
CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-WOOD-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
404 AM EDT SAT AUG 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ142>146-OHZ003-007>011-100815-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-LUCAS-OTTAWA-SANDUSKY-ERIE OH-LORAIN-
CUYAHOGA-
404 AM EDT SAT AUG 9 2014

...RIP CURRENT RISK IN EFFECT FROM NOON EDT TODAY THROUGH THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   RIP CURRENT RISK.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 4:12 AM EDTRip Current StatementCLEAshtabula, Cuyahoga, Erie, Lake, Lorain, Lucas and 2 more18 hr

Nearby

Small Craft Advisories in Ohio, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.